Alabama, 2006Damaging Wind in Alabama, June 21, 2006
June 21, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 21, 2:16 PM CST, 19 minutes earlier.
Area forecast discussion, Jun 21, 2:16 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
316 PM CDT WED JUN 21 2006
.SHORT TERM...(TONIGHT - FRIDAY NIGHT)
QUICKLY APPROACHING 100 DEGREES THIS AFTERNOON FOR SEVERAL AREAS
IN CENTRAL ALABAMA...IN FACT, BHM HAS OFFICIALLY REACHED THE
CENTURY MARK. A FEW ISOLATED THUNDERSTORMS OFFERING SOME RELIEF
BUT NOT MUCH COVERAGE WISE. CENTER OF UPPER LEVEL RIDGE WILL
SLOWLY EASE EASTWARD TOMORROW...TEMPERATURES WILL STILL CLIMB INTO
THE MID 90S WITH ISOLATED THUNDERSTORMS.
BY FRIDAY...THE UPPER RIDGE OVER THE SOUTHEAST BEGINS TO BREAK
DOWN AS AN EASTERN CONUS TROF STARTS SHAPING UP. BETTER MOISTURE
AND WEAKENING RIDGE SHOULD ALLOW FOR SCATTERED THUNDERSTORMS OVER
THE NORTH AND AT LEAST ISOLATED CHANCES OVER THE SOUTH...ON
FRIDAY...PERHAPS LINGERING INTO THE EVENING HOURS.
.LONG TERM...(SATURDAY - WEDNESDAY)
AS UPPER TROF BECOMES MORE ESTABLISHED ON SATURDAY...IT WILL PUSH
A WEAK SURFACE BOUNDARY INTO THE AREA AND ENHANCE THE CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS FOR SEVERAL DAYS. WITH
INCREASED MOISTURE...TEMPERATURES WILL BE MUCH MORE TOLERABLE.
SOME NOTICEABLE MODEL DIFFERENCES IN THE EVOLUTION OF THE TROF BY
NEXT TUESDAY AND WEDNESDAY...BUT AT LEAST ISOLATED POPS ARE
WARRANTED WITH NEAR AVERAGE TEMPERATURES.
&&
.AVIATION...DISCUSSION FOR 18Z TAFS...
VFR CONDITIONS WILL BE EXPECTED FOR ALL TAF SITES IN THE 18Z PACKAGE.
MID LEVEL RIDGE ANCHORED ACROSS THE REGION THROUGH THE NEXT 24
HOURS. MOST CONVECTION WILL BE INHIBITED...BUT ISOLATED
THUNDERSTORMS WILL BE AROUND CENTRAL ALABAMA. THE CHANCES THAT ANY
TERMINAL WILL BE AFFECTED ARE SLIM AND WILL NOT BE MENTIONED AT THIS
TIME. CUMULUS FIELD WILL BE DEVELOPED BY AROUND THE 18Z ISSUANCE
TIME...WITH INITIAL DEVELOPMENT AROUND 3500FT. THE CLOUDS WILL LIFT
TO 6K OR 7K FEET BY 21Z. SURFACE DEW POINT DEPRESSIONS OVERNIGHT
WILL NOT BE CONDUCIVE TO FOG DEVELOPMENT. WINDS WILL GENERALLY BE
LIGHT AT 6 KNOTS OR LESS.
&&
.FIRE WEATHER...
SIMILAR CONCERNS JUST 24 HOURS LATER. KBDI VALUES INTO THE
CRITICAL RANGE...MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES INTO
THE 30S...AND DRY ANTECEDENT SOIL CONDITIONS. WILL STICK WITH THE
IDEA THAT WINDS WILL BE THE LIMITED FACTOR...AS LIGHT WINDS OF 6
KNOTS OR LESS EXPECTED DURING SUNLIGHT HOURS. CAUTION SHOULD BE
EXERCISED DURING OUTDOOR BURNING ACTIVITIES.
&&
BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 67 95 71 90 / 20 20 20 30
ANNISTON 70 96 71 91 / 20 20 20 30
BIRMINGHAM 72 95 74 90 / 20 20 20 30
TUSCALOOSA 72 96 71 92 / 20 20 20 30
CALERA 73 95 73 91 / 20 20 20 30
AUBURN 73 93 72 91 / 20 20 20 20
MONTGOMERY 72 95 72 93 / 20 20 20 20
TROY 70 93 71 93 / 20 20 20 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
88/88/75
Hazardous weather outlook, Jun 21, 12:30 PM CST, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT WED JUN 21 2006
ALZ011>015-017>050-221835-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT WED JUN 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED STRONG THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND
EARLY EVENING HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS OF 35 TO 45 MPH AND SMALL HAIL. ONE OR TWO STORMS MAY GROW
LARGE ENOUGH TO BECOME SEVERE...PRODUCING WINDS UP TO 60 MPH AND HAIL
TO THE SIZE OF NICKELS.
WET MICROBURST POTENTIAL:
BIRMINGHAM...HIGH.
MONTGOMERY...HIGH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.
JONES/90
In the hours before
Special weather statement, Jun 21, 2:03 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 PM CDT WED JUN 21 2006
ALZ014-212025-
WINSTON-
303 PM CDT WED JUN 21 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 330
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES WEST OF DOUBLE SPRINGS...MOVING NORTH AT 5 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS
THROUGH 325 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK
OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS.I
ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, Jun 21, 2:24 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT WED JUN 21 2006
ALZ014-212100-
WINSTON-
324 PM CDT WED JUN 21 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 400
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTHEAST OF HALEYVILLE. THE THIS THUNDERSTORM
WAS NEARLY STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND
HALEYVILLE THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK
OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS.I
ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Special weather statement, Jun 21, 2:24 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
324 PM CDT WED JUN 21 2006
ALZ014-212100-
WINSTON-
324 PM CDT WED JUN 21 2006
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 400
PM CDT...
...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN
HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTHEAST OF HALEYVILLE. THIS THUNDERSTORM WAS
NEARLY STATIONARY.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS AND
HALEYVILLE THROUGH 400 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE
VICINITY OF THESE STORMS...TAKE SHELTER NOW. THESE WINDS CAN BREAK
OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS
LAWN FURNITURE AND TRASH CANS.
ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER
ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG
CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE.
REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN
DEPTH.
JONES/90
Thunderstorm Wind, Barbour
- When
- June 21, 2:35 PM CST
- Where
- Barbour County, Clayton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.883, -85.450
Trees were blown down. Tin roof of three trailers at Ventress Correctional Facility were peeled off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, June 21 to 22, 20061 death · 1 injured · $6.4 million · F2 · 57 events
- Flash Flooding and Flooding in Ohio, June 21 to 23, 20061 death · $199 million · 24 events
- Tornado in Florida, June 21, 20063 injured · $500,000 · F2 · 1 event
- Lightning Strike in Colorado, June 21, 20061 death · 1 event
- Hail and Damaging Winds in Ohio, June 21, 2006$2.3 million · 1.75 in hail · 26 events
- Tornadoes and Hail in Oklahoma, June 21, 2006$792,000 · F1 · 11 events
- Hail and Damaging Winds in Michigan, June 21, 20061 injured · $533,000 · 1.75 in hail · 35 events
- Hail and Damaging Winds in Nebraska, June 21, 2006$865,000 · 3 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 21, 2006$240,000 · 65 kt wind · 33 events
- Hail and Damaging Winds in Indiana, June 21, 2006$150,000 · 2 in hail · 27 events
- High Wind in Texas, June 21, 2006$320,000 · 63 kt wind · 2 events
- Flash Flooding in Michigan, June 21, 2006$200,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516431.